Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Volume estimate about shrinkers


Authors: Xu Cheng and Detang Zhou
Journal: Proc. Amer. Math. Soc. 141 (2013), 687-696
MSC (2010): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-2012-11922-7
Published electronically: September 27, 2012
MathSciNet review: 2996973
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a precise estimate on the volume growth of the level set of a potential function on a complete noncompact Riemannian manifold. As applications, we obtain the volume growth rate of a complete noncompact self-shrinker and a gradient shrinking Ricci soliton. We also prove the equivalence of weighted volume finiteness, polynomial volume growth and properness of an immersed self-shrinker in Euclidean space.


References [Enhancements On Off] (What's this?)

  • [1] Huai-Dong Cao, Geometry of complete gradient shrinking Ricci solitons, Geometry and analysis. No. 1, Adv. Lect. Math. (ALM), vol. 17, Int. Press, Somerville, MA, 2011, pp. 227-246. MR 2882424
  • [2] Huai-Dong Cao, Recent progress on Ricci solitons, Recent advances in geometric analysis, Adv. Lect. Math. (ALM), vol. 11, Int. Press, Somerville, MA, 2010, pp. 1-38. MR 2648937 (2011d:53061)
  • [3] Huai-Dong Cao, Bing-Long Chen, and Xi-Ping Zhu, Recent developments on Hamilton's Ricci flow, Surveys in differential geometry. Vol. XII. Geometric flows, Surv. Differ. Geom., vol. 12, Int. Press, Somerville, MA, 2008, pp. 47-112. MR 2488948 (2010c:53096)
  • [4] Huai-Dong Cao and Detang Zhou, On complete gradient shrinking Ricci solitons, J. Differential Geom. 85 (2010), no. 2, 175-185. MR 2732975
  • [5] Bing-Long Chen, Strong uniqueness of the Ricci flow, J. Differential Geom. 82 (2009), no. 2, 363-382. MR 2520796 (2010h:53095)
  • [6] Tobias H. Colding and William P. Minicozzi II, Generic mean curvature flow I: generic singularities, Ann. of Math. (2) 175 (2012), no. 2, 755-833.
  • [7] Tobias H. Colding and William P. Minicozzi II, Smooth compactness of self-shrinkers, Comment. Math. Helv. 87 (2012), no. 1, 463-475.
  • [8] Qi Ding and Yuanlong Xin, Volume growth, eigenvalue and compactness for self-shrinkers. arXiv:1101.1411.
  • [9] Klaus Ecker and Gerhard Huisken, Mean curvature evolution of entire graphs, Ann. of Math. (2) 130 (1989), no. 3, 453-471. MR 1025164 (91c:53006), https://doi.org/10.2307/1971452
  • [10] Richard S. Hamilton, The formation of singularities in the Ricci flow, Surveys in Differential Geometry, vol. II (Cambridge, MA, 1993) Int. Press, Cambridge, MA, 1995, pp. 7-136. MR 1375255 (97e:53075)
  • [11] Gerhard Huisken, Asymptotic behavior for singularities of the mean curvature flow, J. Differential Geom. 31 (1990), no. 1, 285-299. MR 1030675 (90m:53016)
  • [12] G. Perelman, The entropy formula for the Ricci flow and its geometric applications. arXiv: math.DG/0211159.
  • [13] William Wylie, Complete shrinking Ricci solitons have finite fundamental group, Proc. Amer. Math. Soc. 136 (2008), no. 5, 1803-1806. MR 2373611 (2009a:53059)
  • [14] Shi Jin Zhang, On a sharp volume estimate for gradient Ricci solitons with scalar curvature bounded below, Acta Math. Sin. (Engl. Ser.) 27 (2011), no. 5, 871-882. MR 2786449 (2012g:53081)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C20

Retrieve articles in all journals with MSC (2010): 53C20


Additional Information

Xu Cheng
Affiliation: Instituto de Matematica, Universidade Federal Fluminense, Niterói, RJ 24020, Brazil
Email: xcheng@impa.br

Detang Zhou
Affiliation: Instituto de Matematica, Universidade Federal Fluminense, Niterói, RJ 24020, Brazil
Email: zhou@impa.br

DOI: https://doi.org/10.1090/S0002-9939-2012-11922-7
Received by editor(s): July 4, 2011
Published electronically: September 27, 2012
Additional Notes: Both authors were partially supported by CNPq and FAPERJ, Brazil.
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society